Back Pain Home > Side Effects of Tapentadol
Although most people have no problems with tapentadol, side effects are possible. In clinical studies, some of the most commonly reported reactions to the pain reliever included nausea, vomiting, and dizziness. Serious problems are also possible. Tell a healthcare provider immediately if you develop seizures, irregular breathing, or any signs of serotonin syndrome (such as shivering or fever).
An Introduction to the Side Effects of TapentadolJust like any medicine, tapentadol (Nucynta™) can cause side effects. However, not everyone who takes the medication will have problems. In fact, some people tolerate it quite well. If side effects do occur, in many cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible tapentadol side effects. Your healthcare provider can discuss a more complete list with you.)
Serious Tapentadol Side EffectsSome side effects with tapentadol are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
- Agitation, disorientation, or hallucinations
- Signs of serotonin syndrome, such as:
- The urge to take more tapentadol than prescribed or for a nonmedical purpose
- Slow or irregular breathing
- Severe constipation
- Signs of an allergic reaction, such as:
- An unexplained rash
- Swelling of the mouth or throat
- Difficulty breathing.
It should be noted that itching does not usually suggest an allergic reaction to opioids (including tapentadol). Opioids cause a release of histamine, resulting in itching unrelated to any allergy. If you develop itching but no other allergy symptoms, it is unlikely that you are allergic to tapentadol. Tell your healthcare provider, however, medications are available to help relieve the itching.